MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history identified no similar incident reported from this lot.The reported patient effect of recurrent mitral regurgitation (mr) as listed in the mitraclip system instructions for use, are a known possible complication associated with mitraclip procedures.All available information was investigated, a definitive cause for the reported slda and poor imaging could not be determined.Additionally, the reported patient effect of mr was due to reported slda.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is filed for single leaflet device attachment.It was reported that the initial mitraclip procedure was performed on (b)(6) 2018, to treat degenerative mitral regurgitation (mr) with a grade of 4.One clip was implanted, reducing mr to 1.Imaging was reportedly difficult.The clip remained stable on both leaflets.At the 30-day followup, the patient present with unspecified symptoms.The clip still remained stable on both leaflets.However, the patient presented with symptoms again 3-6 months later but the patient did not want to undergo a second procedure at the time.On an unknown date, a single leaflet device attachment (slda) was noted.The clip detached from the posterior leaflet and remained attached to the anterior leaflet.The mr increased to 4.On (b)(6) 2019, the patient underwent a second mitraclip procedure to stabilize the slda.One clip was implanted, reducing mr to 1.It was reported that imaging was difficult.The patient is stable and doing well.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9323023
Report Number2024168-2019-13578
Device Sequence Number2282322
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Catalogue NumberCDS0501
Device Lot Number80123U247
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight76